Alert archive / California / Wind Advisories in 2008

Wind Advisory 27, NWS Sacramento, CA

November 14, 2008

NWS Sacramento, CA issued this wind advisory at Nov 14, 2008, 2:50 AM PST. It took effect at Nov 14, 2008, 10:00 AM PST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2008, 2:50 AM PST (10:50 UTC)
In effect from
Nov 14, 2008, 10:00 AM PST
Expired
Nov 14, 2008, 3:09 PM PST
In force
5 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 141050
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
250 AM PST FRI NOV 14 2008

...WINDY CONDITIONS OVER THE COASTAL MOUNTAINS AND THE SACRAMENTO
VALLEY AND DELTA LATER THIS MORNING INTO THE EARLY EVENING...

.A STRONG SURFACE HIGH PRESSURE SYSTEM IS MOVING INTO OREGON AND
THE WESTERN GREAT BASIN. THE STRONG PRESSURE GRADIENT ACROSS THE
NORTHERN CALIFORNIA INTERIOR MOUNTAINS WILL GENERATE WINDY
CONDITIONS OUT OF A NORTHERLY DIRECTION THROUGH THE SACRAMENTO
VALLEY AND DELTA AND THE ADJACENT COASTAL MOUNTAINS. WIND SPEEDS
WILL DECREASE THIS EVENING BUT WILL STILL BE GUSTY...ESPECIALLY
OVER RIDGES.

CAZ015>018-063-064-150200-
/O.NEW.KSTO.WI.Y.0027.081114T1800Z-081115T0200Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
250 AM PST FRI NOV 14 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY FOR THE SACRAMENTO VALLEY AND DELTA AND THE ADJACENT
COASTAL MOUNTAINS...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM PST THIS AFTERNOON.

NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS 35 TO 40 MPH
OCCUR IN THE VALLEY WHILE WINDS WILL BE NORTH TO NORTHEAST 20 TO
30 MPH WITH GUSTS UP TO 50 MPH OVER THE COASTAL MOUNTAIN RIDGES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH OR
GUSTS 40 TO 59 MPH ARE EXPECTED OVER THE VALLEY WHILE AN ADVISORY
FOR THE MOUNTAINS MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS 40 TO 59 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

JMC
1 follow-up statement
000 
WWUS76 KSTO 142309
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
309 PM PST FRI NOV 14 2008


CAZ015>018-063-064-150015-
/O.CAN.KSTO.WI.Y.0027.000000T0000Z-081115T0200Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
309 PM PST FRI NOV 14 2008

...WIND ADVISORY IS CANCELLED...

WINDS HAVE GENERALLY REMAINED BELOW CRITERIA AND THUS THE NATIONAL
WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY.
LOCALLY GUSTY NORTHERLY WIND OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
WILL BE POSSIBLE THROUGH EARLY EVENING ALONG WESTERN PORTIONS OF
THE SACRAMENTO VALLEY AND ADJACENT FOOTHILLS AND MOUNTAINS...AND
IN THE DELTA. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Nov 13, 8:30 PM PST, 6 hours 20 minutes earlier.

Area forecast discussion, Nov 13, 8:30 PM PST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
830 PM PST THU NOV 13 2008

.DISCUSSION...WATER VAPOR IMAGERY SHOWS A LARGE RIDGE OF HIGH
PRESSURE AMPLIFIED OVER THE PACIFIC...WITH DRY NORTHWESTERLY FLOW
FILTERING ACROSS NORTHERN CALIFORNIA.  AS A RESULT...TEMPERATURES
WARMED SIGNIFICANTLY ACROSS THE REGION TODAY...WITH TEMPERATURES
AVERAGING 10 TO 15 DEGREES ABOVE NORMAL.  IN FACT...MODESTO TIED ITS
PREVIOUS RECORD...WITH 77 DEGREES TODAY.  CURRENTLY...TEMPERATURES
ARE RUNNING BETWEEN 3 AND 16 DEGREES WARMER THAN THIS TIME LAST
NIGHT...RESULTING IN A VERY PLEASANT AND MILD EVENING.  THIS IS IN
PART DUE TO A BIT OF A NORTHERLY BREEZY ACROSS THE REGION THIS
EVENING...WITH THE KDAX VAD SHOWING SOME 45 KNOTS WINDS AT 2000
FEET.  AT TIME TIME...THESE STRONGER WINDS ARE NOT MIXING DOWN TO
THE SURFACE.  HOWEVER...AS THE MEDFORD GRADIENT INCREASES TONIGHT
FROM AROUND 9.6 MILLIBARS TO SOMEWHERE BETWEEN 12 AND 13 MILLIBARS
TOMORROW MORNING...SOME OF THESE STRONGER WINDS MAY MAKE IT DOWN TO
THE SURFACE...CREATING SOME LOCALLY GUSTY CONDITIONS.  HOWEVER...NOT
EXPECTING THESE LOCALLY GUSTY CONDITIONS TO BE WIDESPREAD ENOUGH TO
WARRANT A WIND ADVISORY AT THIS TIME.

THE WINDS WILL MAKE TOMORROW TEMPERATURES FORECAST AN INTERESTING
ONE.  AT THIS TIME...MODELS ARE WARMING 850 TEMPERATURES BETWEEN 4
AND 5 DEGREES TOMORROW OVER TODAY...AND THE 00Z OAKLAND SOUNDING
SHOWED A SIMILAR WARMING AT 925 MB.  THIS WOULD EQUATE TO A SIMILAR
WARMING AT THE SURFACE HERE IN THE VALLEY.  HOWEVER...IF THE WINDS
ARE A LITTLE STRONGER THAN CURRENTLY FORECASTED THEN TEMPERATURES
MAY NOT WARM QUITE AS MUCH.  HOWEVER...WILL SEND AN UPDATE THIS
EVENING TRENDING TEMPERATURES FOR TOMORROW UPWARD AND FLIRTING WITH
RECORDS IN MANY LOCATIONS.  PALMER

&&

.AVIATION...HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE REGION
DURING THE NEXT 24 HOURS...WITH VFR CONDITIONS PREVAILING.  A
NORTHERLY GRADIENT WILL ALSO STRENGTHEN OVERNIGHT TONIGHT...HELPING
TO LIMIT FOG FORMATIONS.  WILL ALSO SEE SOME LOCAL GUSTS TO 30 KT IN
THE VALLEY AND UP TO 40 KT POSSIBLE OVER THE SIERRA...PARTICULARLY
DURING THE DAYTIME FRIDAY.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, Nov 13, 6:10 AM PST, 20 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
610 AM PST THU NOV 13 2008

CAZ013>019-063-064-066>069-101500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
610 AM PST THU NOV 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NORTHERLY GUSTY WINDS INCREASING TODAY.  NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

NORTHERLY GUSTY WINDS PROBABLE OVER NORTHERN AND COASTAL MOUNTAINS
AND THE CENTRAL VALLEY FRIDAY WITH NORTHEASTERLY FLOW ACROSS THE
WEST SLOPE OF THE SIERRA NEVADA FRIDAY INTO SATURDAY.  NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

JMC

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.